Hail, Hunt
- When
- May 5, 8:45 AM CST
- Where
- Hunt County, Lake Tawakoni
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.883, -96.050
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 5, 8:30 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT MON MAY 5 2003 HAD TO UPDATED FOR SOME LAST MINUTE THUNDERSTORMS POPPING UP FROM IN THE VICINITY OF THE METROPLEX EXTENDING TO THE NORTHEAST. THE DRYLINE SHOULD PUSH THROUGH THE METROPLEX EARLY THIS AFTERNOON TO SCOUR OUT THE SWAMPY AIR...AND END THE THUNDERSTORM THREAT ALL BUT EASTERN AND SOUTHEASTERN SECTIONS. 30/SS .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 608 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...GENERALLY EAST OF A BONHAM...KAUFMAN...WACO...GATESVILLE LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO MAY ALSO OCCUR. THE DRY LINE WILL MOVE EAST TODAY...WITH A FEW THUNDERSTORMS FORMING NEAR AND EAST OF THE BONHAM TO GATESVILLE LINE DURING THE AFTERNOON. A STRONG CAPPING INVERSION IS IN PLACE THIS MORNING. HOWEVER...THE CAP LIKELY WILL WEAKEN AS ATMOSPHERIC LIFT OCCURS WITH AN APPROACHING UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN... THE DRY LINE WILL MOVE WEST TONIGHT...AS PRESSURES FALL ACROSS WEST TEXAS. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE DRY LINE DURING THE WEEK. THUS...THERE ARE LOW CHANCES FOR THUNDERSTORMS ACROSS NORTH TEXAS THROUGH THE WEEK. A FEW OF THESE STORMS WILL BE SEVERE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE NEEDED WITHIN THE SLIGHT RISK AREA THIS AFTERNOON AND EARLY EVENING.
The Dallas/Ft Worth radar (KFWS), 122 km away, was scanning. The volume nearest the first event began at 14:43 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354667, 5354668, 5354669, 5354666, 5354665.